Alert archive / Texas / Winter Storm Warnings in 2013

Winter Storm Warning 4, NWS Midland/Odessa, TX

December 5, 2013Lea County, New Mexico; 11 counties in Texas

NWS Midland/Odessa, TX issued this winter storm warning at Dec 5, 2013, 9:50 AM MST for Lea County, New Mexico; 11 counties in Texas. It was in force for 17 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 5, 2013, 9:50 AM MST (16:50 UTC)
Expired
Dec 6, 2013, 3:19 AM MST
In force
17 hr
Issued by
NWS Midland/Odessa, TX

Counties Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Scurry County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 50 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 5, 12:00 PM MSTSLEET 0.25Andrews, TX0.10-0.25 INCH OF ICE ACCUMULATION FROM A MIX OF FREEZING RAIN AND SLEET.
Dec 5, 12:15 PM MSTSLEET 0.5Tatum, NM0.25-0.5 INCH OF ICE ACCUMULATION IN TATUM FROM A MIX OF FREEZING RAIN AND SLEET, MAINLY SLEET.
Dec 5, 12:15 PM MSTSNOW 1Crossroads, NM1 INCH OF SNOWFALL IN NORTHERN LEA COUNTY AS OF THURSDAY AFTERNOON.
Dec 5, 12:15 PM MSTSNOW 2Caprock, NM2 INCHES OF SNOWFALL IN NORTHWESTERN LEA COUNTY AS OF THURSDAY AFTERNOON.
Dec 5, 1:00 PM MSTSLEET 0.1Stanton, TXAROUND 0.10 INCH ICE ACCUMULATION FROM FREEZING RAIN AND SLEET, MAINLY SLEET.
Dec 5, 1:00 PM MSTSLEET 0.25Snyder, TXICE ACCUMULATION OF 0.10-0.25 INCH FROM A MIX OF FREEZING RAIN AND SLEET, MAINLY SLEET.
Dec 5, 3:00 PM MSTSLEET 0.1Colorado City, TXNEAR 0.10 INCH ICE ACCUMULATION DUE TO A MIX OF FREEZING RAIN AND SLEET.
Dec 5, 4:00 PM MSTSLEET 1Big Spring, TX1 INCH OF ICE ACCUMULATION FROM A MIX OF FREEZING RAIN AND SLEET, MAINLY SLEET.
Dec 5, 4:00 PM MSTSLEET 1Odessa, TXAROUND ONE INCH OF ICE ACCUMULATION FROM FREEZING RIAN AND SLEET, MAINLY SLEET.
Dec 5, 8:00 PM MSTSLEET 0.5Midland, TXAROUND 0.5 INCH OF ICE ACCUMULATION DUE TO A MIX OF FREEZING RAIN AND SLEET, MAINLY SLEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KMAF 051650 AAA
WSWMAF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1050 AM CST THU DEC 5 2013

...WINTER STORM WARNING IN EFFECT THROUGH TONIGHT FOR LOCATIONS
OF THE PERMIAN BASIN ALONG AND NORTH OF INTERSTATE 20 INCLUDING
LEA COUNTY NEW MEXICO...

...WINTER WEATHER ADVISORY IN EFFECT FOR LOCATIONS ALONG AND SOUTH
OF I-20...INCLUDING THE DAVIS MOUNTAINS AND BREWSTER COUNTY THROUGH
TONIGHT FOR A WINTRY MIX...

.A STRONG ARCTIC COLD FRONT HAS PUSHED WEST INTO THE MOUNTAINS AND 
VERY COLD TEMPERATURES HAVE SETTLED IN BEHIND THE FRONT. FREEZING
RAIN AND SLEET ARE THE PRIMARY FORMS OF WINTRY PRECIPITATION AND
WILL CONTINUE TO DEVELOP AND MOVE ACROSS OF THE AREA FROM WEST TO
EAST. ICE ACCUMULATIONS AROUND ONE QUARTER INCH ARE POSSIBLE IN
THE WARNED AREA ALONG WITH 1 TO 2 INCHES OF SLEET. IN THE ADVISORY
AREA ICE ACCUMULATIONS LESS THAN ONE QUARTER INCH ARE MOSTLY
EXPECTED. WELL BELOW NORMAL TEMPERATURES WILL COMBINE WITH
NORTHERLY WINDS AND RESULT IN WIND CHILLS OF 10 TO 15. THOSE
CONSIDERING TRAVEL ACROSS THE REGION OVER THE NEXT FEW DAYS SHOULD
MAKE CONTINGENCY PLANS TO DEAL WITH THIS WINTRY WEATHER.

NMZ029-033-034-TXZ045>048-050>053-060>062-060100-
/O.UPG.KMAF.WW.Y.0006.000000T0000Z-131206T1200Z/
/O.NEW.KMAF.WS.W.0004.131205T1650Z-131206T1200Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-
MIDLAND-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND
1050 AM CST THU DEC 5 2013 /950 AM MST THU DEC 5 2013/

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST /5 AM MST/
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER STORM WARNING FOR SLEET AND FREEZING RAIN WHICH IS IN
EFFECT UNTIL 6 AM CST /5 AM MST/ FRIDAY. THE WINTER WEATHER
ADVISORY IS NO LONGER IN EFFECT.

* EVENT...ICE AND FREEZING RAIN ACCUMULATIONS.

* TIMING...TODAY AND TONIGHT.

* IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET
  ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES.
  STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. POWER LINES
  AND WEAKENED TREE LIMBS MAY FALL.

* ICE ACCUMULATIONS OF ONE QUARTER INCH AND SLEET ACCUMULATIONS OF
  ONE TO TWO INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR WINTER WEATHER CONDITIONS ARE EXPECTED
OR OCCURRING. SIGNIFICANT AMOUNTS OF SLEET AND ICE WILL MAKE TRAVEL
DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

&&

$$

NMZ027-028-TXZ057>059-063-067>070-074-075-081-258-060100-
/O.CON.KMAF.WW.Y.0006.000000T0000Z-131206T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GLASSCOCK-WARD-CRANE-
UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-PECOS-BIG BEND AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...ALPINE...FORT DAVIS...FORT STOCKTON...
BIG BEND NP...MARATHON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1050 AM CST THU DEC 5 2013 /950 AM MST THU DEC 5 2013/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ FRIDAY...

* EVENT...LIGHT ACCUMULATIONS OF FREEZING RAIN AND SLEET.

* TIMING...TODAY AND TONIGHT.

* IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET 
  ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. 
  STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. 

* FREEZING RAIN ACCUMULATIONS OF ONE TO TWO TENTHS OF AN INCH. 
  SLEET ACCUMULATIONS NEAR ONE HALF INCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.  BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
000 
WWUS44 KMAF 052040
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
240 PM CST THU DEC 5 2013

...WINTER STORM WARNING IN EFFECT THROUGH TONIGHT FOR LOCATIONS
OF THE PERMIAN BASIN ALONG AND NORTH OF INTERSTATE 20 INCLUDING
LEA COUNTY NEW MEXICO...

...WINTER WEATHER ADVISORY IN EFFECT FOR LOCATIONS ALONG AND
SOUTH OF I-20...INCLUDING THE DAVIS MOUNTAINS AND BREWSTER COUNTY
THROUGH TONIGHT FOR A WINTRY MIX...

.A STRONG ARCTIC COLD FRONT PUSHED SOUTHWEST TO THE MOUNTAINS AND
VERY COLD TEMPERATURES HAVE SETTLED IN BEHIND THE FRONT. FREEZING
RAIN AND SLEET WILL BE THE PRIMARY FORMS OF WINTRY PRECIPITATION
WITH MORE SNOW ACROSS SOUTHEAST NEW MEXICO. ICE ACCUMULATIONS
AROUND ONE QUARTER INCH ARE POSSIBLE IN THE WARNED AREA ALONG WITH
ADDITIONAL ACCUMULATIONS OF SLEET AND SNOW UP TO 1 INCH.  IN THE
ADVISORY AREA ICE ACCUMULATIONS LESS THAN ONE QUARTER INCH ARE
MOSTLY EXPECTED. WELL BELOW NORMAL TEMPERATURES WILL COMBINE WITH
NORTHERLY WINDS AND RESULT IN WIND CHILLS OF 10 TO 15. THOSE
CONSIDERING TRAVEL ACROSS THE REGION TONIGHT SHOULD MAKE
CONTINGENCY PLANS TO DEAL WITH THIS WINTRY WEATHER.

NMZ029-033-034-TXZ045>048-050>053-060>062-061200-
/O.CON.KMAF.WS.W.0004.000000T0000Z-131206T1200Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-
MIDLAND-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND
240 PM CST THU DEC 5 2013 /140 PM MST THU DEC 5 2013/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ FRIDAY...

* EVENT...SNOW... SLEET... AND FREEZING RAIN ACCUMULATIONS.

* TIMING...TONIGHT.

* ICE ACCUMULATIONS OF ONE QUARTER INCH. ADDITIONAL SNOW AND SLEET
  ACCUMULATION UP TO 1 INCH.

* IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET 
  ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. 
  STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. POWER 
  LINES AND WEAKENED TREE LIMBS MAY FALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR WINTER WEATHER CONDITIONS ARE EXPECTED
OR OCCURRING. SIGNIFICANT AMOUNTS OF SLEET AND ICE WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ027-028-TXZ057>059-063-067>070-074-075-081-258-061200-
/O.CON.KMAF.WW.Y.0006.000000T0000Z-131206T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GLASSCOCK-WARD-CRANE-
UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-PECOS-BIG BEND AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...ALPINE...FORT DAVIS...FORT STOCKTON...
BIG BEND NP...MARATHON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
240 PM CST THU DEC 5 2013 /140 PM MST THU DEC 5 2013/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ FRIDAY...

* EVENT...LIGHT ACCUMULATIONS OF FREEZING RAIN AND SLEET.

* TIMING...TONIGHT.

* FREEZING RAIN ACCUMULATIONS LESS THAN A QUARTER INCH. 
  SLEET ACCUMULATIONS NEAR ONE HALF INCH. 

* IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET 
  ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. 
  STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.  BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
000 
WWUS44 KMAF 060320
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
920 PM CST THU DEC 5 2013



...WINTER STORM WARNING IN EFFECT THROUGH TONIGHT FOR LOCATIONS
OF THE PERMIAN BASIN ALONG AND NORTH OF INTERSTATE 20 INCLUDING
LEA COUNTY NEW MEXICO...

...WINTER WEATHER ADVISORY IN EFFECT FOR LOCATIONS ALONG AND
SOUTH OF I-20...INCLUDING THE DAVIS MOUNTAINS...BREWSTER
COUNTY...AND TERRELL THROUGH TONIGHT FOR A WINTRY MIX...

.A STRONG ARCTIC COLD FRONT PUSHED SOUTHWEST TO THE MOUNTAINS AND
VERY COLD TEMPERATURES HAVE SETTLED IN BEHIND THE FRONT. FREEZING
RAIN AND SLEET WILL BE THE PRIMARY FORMS OF WINTRY PRECIPITATION
WITH MORE SNOW ACROSS SOUTHEAST NEW MEXICO. ICE ACCUMULATIONS
AROUND ONE QUARTER INCH ARE POSSIBLE IN THE WARNED AREA ALONG
WITH ADDITIONAL ACCUMULATIONS OF SLEET AND SNOW UP TO 1 INCH.  IN
THE ADVISORY AREA ICE ACCUMULATIONS LESS THAN ONE QUARTER INCH
ARE MOSTLY EXPECTED. WELL BELOW NORMAL TEMPERATURES WILL COMBINE
WITH NORTHERLY WINDS AND RESULT IN WIND CHILLS OF 10 TO 15. THOSE
CONSIDERING TRAVEL ACROSS THE REGION TONIGHT SHOULD MAKE
CONTINGENCY PLANS TO DEAL WITH THIS WINTRY WEATHER.

NMZ029-033-034-TXZ045>048-050>053-060>062-061200-
/O.CON.KMAF.WS.W.0004.000000T0000Z-131206T1200Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-
MIDLAND-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND
920 PM CST THU DEC 5 2013 /820 PM MST THU DEC 5 2013/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ FRIDAY...

* EVENT...SNOW... SLEET... AND FREEZING RAIN ACCUMULATIONS.

* TIMING...TONIGHT.

* ICE ACCUMULATIONS OF ONE QUARTER INCH. ADDITIONAL SNOW AND 
  SLEET ACCUMULATION UP TO 1 INCH. 

* IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET 
  ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. 
  STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. POWER 
  LINES AND WEAKENED TREE LIMBS MAY FALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR WINTER WEATHER CONDITIONS ARE EXPECTED
OR OCCURRING. SIGNIFICANT AMOUNTS OF SLEET AND ICE WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

TXZ082-061200-
/O.EXA.KMAF.WW.Y.0006.000000T0000Z-131206T1200Z/
TERRELL-
INCLUDING THE CITY OF...SANDERSON
920 PM CST THU DEC 5 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

* EVENT...LIGHT ACCUMULATIONS OF FREEZING RAIN AND SLEET.

* TIMING...TONIGHT.

* FREEZING RAIN ACCUMULATIONS LESS THAN A QUARTER INCH. SLEET 
  ACCUMULATIONS NEAR ONE HALF INCH. 

* IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET 
  ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. 
  STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.  BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NMZ027-028-TXZ057>059-063-067>070-074-075-081-258-061200-
/O.CON.KMAF.WW.Y.0006.000000T0000Z-131206T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GLASSCOCK-WARD-CRANE-
UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-PECOS-BIG BEND AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...ALPINE...FORT DAVIS...FORT STOCKTON...
BIG BEND NP...MARATHON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
920 PM CST THU DEC 5 2013 /820 PM MST THU DEC 5 2013/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ FRIDAY...

* EVENT...LIGHT ACCUMULATIONS OF FREEZING RAIN AND SLEET.

* TIMING...TONIGHT.

* FREEZING RAIN ACCUMULATIONS LESS THAN A QUARTER INCH. SLEET 
  ACCUMULATIONS NEAR ONE HALF INCH. 

* IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET 
  ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. 
  STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.  BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

44
000 
WWUS44 KMAF 061019
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
419 AM CST FRI DEC 6 2013

...WINTER WEATHER ADVISORY IN EFFECT THIS MORNING FOR MUCH OF WEST
TEXAS....

...WINTER STORM WARNING CANCELLED FOR LOCATIONS OF THE PERMIAN
BASIN ALONG AND NORTH OF INTERSTATE 20 INCLUDING LEA COUNTY NEW
MEXICO...

.LIGHT FREEZING RAIN...LIGHT SLEET...LIGHT SNOW AND PATCHY 
FREEZING DRIZZLE WILL SLOWLY DIMINISH BEFORE ENDING THIS MORNING
ACROSS MUCH OF WEST TEXAS BEHIND A STRONG ARCTIC COLD FRONT.
ALTHOUGH ADDITIONAL SNOW...SLEET OR ICE ACCUMULATIONS ARE EXPECTED
TO BE LIGHT...HAZARDOUS DRIVING CONDITIONS CAN STILL BE EXPECTED
THIS MORNING. THE PRECIPITATION IS EXPECTED TO END BY NOON TODAY.
MUCH BELOW NORMAL TEMPERATURES WILL COMBINE WITH NORTHEASTERLY
WINDS AND RESULT IN WIND CHILLS IN THE TEENS TODAY.

TXZ045>048-050>053-060>062-061800-
/O.CAN.KMAF.WS.W.0004.000000T0000Z-131206T1200Z/
/O.EXB.KMAF.WW.Y.0006.000000T0000Z-131206T1800Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER...
ANDREWS...STANTON...BIG SPRING...COLORADO CITY...KERMIT...
ODESSA...MIDLAND
419 AM CST FRI DEC 6 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WINTER STORM WARNING IS CANCELLED...

* EVENT...LIGHT ACCUMULATIONS OF FREEZING RAIN...SLEET OR SNOW.

* TIMING...THIS MORNING.

* FREEZING RAIN ACCUMULATIONS LESS THAN A QUARTER INCH. SLEET
  ACCUMULATIONS UP TO A HALF INCH.

* IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET 
  ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. 
  STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NMZ029-033-034-061130-
/O.CAN.KMAF.WS.W.0004.000000T0000Z-131206T1200Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL
319 AM MST FRI DEC 6 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WINTER STORM WARNING. 

LITTLE ADDITIONAL PRECIPITATION IS EXPECTED THIS MORNING. MOTORISTS
CAN STILL EXPECT TO ENCOUNTER SOME SLICK SPOTS ON ROADWAYS AND
CAUTION IS ADVISED THIS MORNING.

$$

NMZ027-028-TXZ057-258-061130-
/O.CAN.KMAF.WW.Y.0006.000000T0000Z-131206T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
419 AM CST FRI DEC 6 2013 /319 AM MST FRI DEC 6 2013/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LITTLE ADDITIONAL PRECIPITATION IS EXPECTED THIS MORNING. MOTORISTS
CAN STILL EXPECT TO ENCOUNTER SOME SLICK SPOTS ON ROADWAYS AND
CAUTION IS ADVISED THIS MORNING.

$$

TXZ080-061800-
/O.EXB.KMAF.WW.Y.0006.000000T0000Z-131206T1800Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
419 AM CST FRI DEC 6 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* EVENT...LIGHT ACCUMULATIONS OF FREEZING RAIN...SLEET OR SNOW.

* TIMING...THIS MORNING.

* FREEZING RAIN ACCUMULATIONS LESS THAN A QUARTER INCH. SLEET 
  ACCUMULATIONS NEAR ONE HALF INCH. 

* IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET 
  ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. 
  STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.  BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ058-059-063-067>070-074-075-081-082-061800-
/O.EXT.KMAF.WW.Y.0006.000000T0000Z-131206T1800Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GLASSCOCK-WARD-CRANE-
UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-PECOS-BIG BEND AREA-
TERRELL-
INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
ALPINE...FORT DAVIS...FORT STOCKTON...BIG BEND NP...MARATHON...
SANDERSON
419 AM CST FRI DEC 6 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* EVENT...LIGHT ACCUMULATIONS OF FREEZING RAIN...SLEET OR SNOW.

* TIMING...THIS MORNING.

* FREEZING RAIN ACCUMULATIONS LESS THAN A QUARTER INCH. SLEET 
  ACCUMULATIONS NEAR ONE HALF INCH. 

* IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET 
  ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. 
  STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.  BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 5, 6:42 AM MST, 3 hours 8 minutes earlier.

Area forecast discussion, Dec 5, 6:42 AM MST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
742 AM CST Thu Dec 5 2013

.UPDATE...

Sending an update to now include the Trans Pecos and Highway 54
corridor in the Winter Weather Advisory. Freezing rain is
beginning to increase across the area as cold air continues to
move further south and west. Bridges and overpasses will begin to
ice up and travel will become dangerous across the advised area.

&&

.PREV DISCUSSION... /ISSUED 541 AM CST Thu Dec 5 2013/

DISCUSSION...
Cold front currently barreling southwestward in the Pecos Valley
with temperatures currently in the 20s to lower 30s behind it.
Prefer the colder and more moist ECMWF model through tonight based
on latest temperature and radar trends. We have expanded the
winter weather advisory today and tonight to include the Guadalupe
Mountains, southeast New Mexico plains, and the northern and
central Permian Basin. Precipitation currently is expanding
rapidly across southeast New Mexico and the upper Trans Pecos
region ahead of a large upper level trough and upper jet moving
through the Rockies. More precipitation can be seen on radar
across southern New Mexico and extreme west Texas. As the
precipitation encounters the colder air the dominant precipitation
type through the day today in the advisory area will be freezing
rain due to warm and moist air overrunning freezing temperatures
at the surface. Away from the advisory area there will be a chance
of just rain today with colder temperatures.

For tonight went with chance to likely pops due to overrunning
and forcing continuing with the approach of the upper level storm
system with enhanced lift from the right rear quadrant of the
upper level jet. Surface cold air will continue to funnel south
and the chance of freezing rain will expand southward to include
the lower Trans Pecos and Davis Mountains. The day shift will need
to monitor these areas for a possible winter weather advisory
overnight as well. Across the southeast Mexico plains and the
northern Permian Basin, snow and sleet is also expected along with
freezing rain. In these areas up to 1 to 2 inches of snow and
sleet will also be possible.

By Friday the precipitation is expected to come to an end as the
upper level trough weakens and moves east. The cold air will
continue to ooze south with high temperatures likely remaining at
or below freezing under cloudy skies across the northern and
central Permian Basin with high temperatures expected from the
upper 30s near the Pecos River to the mid 50s south along the Rio
Grande River. A reinforcing shot of cold air is expected Saturday
under cloudy skies with high temperatures remaining in the 20s and
30s across much of west Texas and southeast New Mexico. The
exception will be near 50 degrees along and near the Rio Grande
River and the Van Horn Highway 54 corridor. In addition patchy
freezing drizzle will be possible Saturday and Saturday night
across the Permian Basin as overrunning commences again ahead of
the next upper level trough approaching from the Rockies.

By Sunday the next upper trough will amplify as it drops
southeastward over the central/ southern Rockies Saturday night
with the initial shortwave trough ejecting eastward from it
resulting in the base of the upper level trough skirting northern
fringes of the forecast area Sunday. This will allow the cold
airmass over the region to be dislodged somewhat as westerly
downslope winds develop to the east of the higher terrain.
Temperatures will warm to the 50s and 60s along and west of the
Pecos River, but will remain in the 40s along and to the east.
However, cold temperatures will return to the region Monday
through next Wednesday as another arctic airmass drops south
through the region in the wake of this upper level trough
with no precipitation expected.

AVIATION...
VFR conditions will prevail, although -FZRA is expected at all TAF
sites this morning, except KFST and KPEQ.  Ceilings will gradually
lower and expect MVFR ceilings to form over most TAF sites by this
afternoon or evening.  Ceilings will likely lower to IFR tonight at
KHOB, KINK and KMAF.  Snow will be possible, especially at KCNM and
KHOB tonight, which could reduce visibility to MVFR at times.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 31  21  27  17  /  60  60  10  10
BIG SPRING TX              33  22  27  17  /  60  70  10  10
CARLSBAD NM                38  29  34  24  /  40  50   0  10
DRYDEN TX                  56  36  41  28  /  30  40  10  10
FORT STOCKTON TX           46  29  37  22  /  50  50  10  10
GUADALUPE PASS TX          46  30  36  21  /  50  40   0  10
HOBBS NM                   28  21  28  18  /  50  50   0  10
MARFA TX                   59  33  49  25  /  50  40  10  10
MIDLAND INTL AIRPORT TX    33  23  28  18  /  60  60  10  10
ODESSA TX                  34  23  28  18  /  60  60  10  10
WINK TX                    44  26  34  23  /  50  50  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY until 5 AM MST Friday FOR THE FOLLOWING
     ZONES... Central Lea County...Eddy County Plains...
     Guadalupe Mountains of Eddy County...Northern Lea County...
     Southern Lea County.

TX...WINTER WEATHER ADVISORY until 6 AM CST /5 AM MST/ Friday FOR THE
     FOLLOWING ZONES... Andrews...Borden...Crane...Dawson...
     Ector...Gaines...Glasscock...Guadalupe Mountains...Howard...
     Loving...Martin...Midland...Mitchell...Pecos...Reagan...
     Reeves County and Upper Trans Pecos...Scurry...Upton...Van
     Horn and Highway 54 Corridor...Ward...Winkler.

&&

29/99
Hazardous weather outlook, Dec 5, 3:09 AM MST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
409 AM CST THU DEC 5 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
409 AM CST THU DEC 5 2013 /309 AM MST THU DEC 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A MIX OF FREEZING RAIN AND SLEET WILL OCCUR TODAY GENERALLY ALONG
AND NORTH OF A GUADALUPE MOUNTAINS TO KERMIT TO MIDLAND/ODESSA TO
GARDEN CITY LINE TODAY.  SINCE ONE TO TWO TENTHS OF AN INCH OF ICE
COULD ACCUMULATE IN THESE AREAS, A WINTER WEATHER ADVISORY IS IN
EFFECT TODAY.  UP TO ONE HALF INCH OF SLEET COULD ALSO ACCUMULATE
IN SOME AREAS, MAINLY OVER SOUTHEAST NEW MEXICO AND THE NORTHERN
PERMIAN BASIN.

TONIGHT, MORE FREEZING RAIN, SLEET AND SNOW IS EXPECTED TO FALL FROM
THE GUADALUPE AND DAVIS MOUNTAINS, EASTWARD ACROSS SOUTHEAST NEW
MEXICO AND WEST TEXAS.  ICE ACCUMULATIONS OF ONE TENTH TO TWO TENTHS
OF AN INCH WILL BE POSSIBLE, ALONG WITH AROUND ONE INCH OF SLEET AND
SNOW.  THE SLEET AND SNOW WILL BE MORE PROMINENT OVER SOUTHEAST NEW
MEXICO AND THE NORTHERN PERMIAN BASIN.  A WINTER WEATHER ADVISORY IS
IN EFFECT FOR ALL OF THESE AREAS UNTIL 6 AM CST FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PATCHY FREEZING DRIZZLE WILL BE POSSIBLE EAST OF THE PECOS RIVER
SATURDAY AND SATURDAY NIGHT, EXCEPT OVER THE LOWER TRANS PECOS.
ICE COULD FORM ON ROADWAYS, PARTICULARLY BRIDGES AND OVERPASSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Winter Storm Warnings in Texas, 2013Winter Storm Warnings in New Mexico, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.